Alert archive / Nevada / Flash Flood Warnings in 1996
Flash Flood Warning 4, NWS Las Vegas, NV
NWS Las Vegas, NV issued this flash flood warning at Jul 11, 1996, 2:24 PM PDT for Nye County, Nevada. It was in force for 66 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 11, 1996, 2:24 PM PDT (21:24 UTC)
- Expired
- Jul 11, 1996, 3:30 PM PDT
- In force
- 66 min
- Issued by
- NWS Las Vegas, NV
- Area
- Whole counties
County Nye County, NV
The nearest sounding before it
Mercury/Desert R, NV (KDRA), launched 12:00Z, 9.4 hours before the alert went out and 164 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2 J/kg
- Mixed-layer CIN
- -291 J/kg
- Mixed-layer LCL
- 2590 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- -20 m²/s²
- 0-3 km storm-relative helicity
- 45 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KLAS 112124 FFWLAS NVC023-112230- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM AND FLASH FLOOD WARNING NATIONAL WEATHER SERVICE LAS VEGAS NV 224 PM PDT THU JUL 11 1996 THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A SEVERE THUNDERSTORM AND FLASH FLOOD WARNING EFFECTIVE UNTIL 330 PM PDT FOR PEOPLE IN THE FOLLOWING LOCATIONS...... IN SOUTH CENTRAL NEVADA ...SOUTH CENTRAL NYE COUNTY AT 220 PM LAS VEGAS DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM OVER SOUTH CENTRAL NYE COUNTY ABOUT 15 MILES NORTH OF PAHRUMP. THE STORM WAS MOVING TO THE NORTHWEST AT 10 MPH ALONG HIGHWAY 160.
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this flash flood warning went out at Jul 11, 1:57 PM PDT, 27 minutes earlier.
Area forecast discussion, Jul 11, 1:57 PM PDT, 27 minutes before
MOJAVE DESERT/SOUTHERN GREAT BASIN AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAS VEGAS NV 155 PM PDT THU JUL 11 1996 RADAR AND STLT INDICATING T-STORMS FIRING UP OVER MUCH OF AREA ATTM WITH BULK OF ACTIVITY ALONG DEFORMATION AXIS FROM CENTRAL NV INTO CENTRAL CA. PER COOR WITH RNO/EKO ISSUED FFA TO BE IN EFFECT UNTIL 9 PM THIS EVENING. WITH MDLS MAINTAINING RDG AXIS IN SAME GENERAL VCNTY NEXT FEW DAYS WILL LEAVE FCST AS IS FOR NOW WITH ABUNDANT LOW LVL MSTR ALREADY IN PLACE. EXTENDED MDLS TRYING TO BRING IN DRIER SW FLOW BY THE MIDDLE OF NEXT WEEK BUT WILL LEAVE T-STORMS IN EXTENDED THROUGH WEEKEND ANYWAY WITH LITTLE OVERALL CHG. LAS 2121. KOSIER
The office that day
Everything else NWS Las Vegas, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 11, 2:24 PM PDT | Severe Thunderstorm Warning | VEF | Nye | 66 min |
Nearby
Flash Flood Warnings in Nevada, 1996Every flash flood warning in 1996
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.